# SDR VNAA0203038

- Difficulty date: March 24, 2002
- Submitted: April 5, 2002
- Operation: Air carrier
- Aircraft: N429JS
- Make and model: Dorner DO328100
- Aircraft serial: 3043
- Aircraft time: 17,892 hours, 16,062 cycles
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 2720 · Rudder Control System
- Part: Dampener
- Condition: Failed
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTING, THE CREW REPORTED LOSING RUDDER CONTROL DURING CLIMBOUT.  THE CREW FOLLOWED THE QUICK REFERENCE HANDBOOK AND REPORTED TO DISPATCH FLIGHT 4084 WAS DIVERTING TO CAK DUE TO THIS PROBLEM.  CAPTAIN REPORTED NO RUDDER CONTROL AND SLOWED TO 155 KNOTS TO RELEASE RUDDER LIMITER.  THE RUDDER LIMITER SHOW UNLIMITED AND THE CREW HAD NO RESPONSE FROM THE RUDDER PEDALS.  CREW CLIMBED TO 14,000 FEET, THE RUDDER PEDALS BEGAN WORKING ON DESCENT INTO CAK.  THE AIRCRAFT LANDED SAFELY WITH NO FURTHER PROBLEMS.  MAINTENANCE INSPECTED AND REPLACED THE RUDDER DAMPENER IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 27-00-00.
